×

zbMATH — the first resource for mathematics

Approximate inertial manifolds for retarded semilinear parabolic equations. (English) Zbl 1039.35133
The author studies the following abstract version of a semilinear retarded parabolic equation \[ \frac {du}{dt}+Au=B(u_t), \tag{1} \] where \(A\) is a linear positively defined selfadjoint operator in a Hilbert space \(H\) whose inverse is compact, \(u_t(\theta):=u(t+\theta)\) and the nonlinear operator \(B=B_r\) maps the space \(C((-r,0),D(A^\alpha))\), \(0\leq\alpha\leq1/2\) to \(H\) (thus, the number \(r>0\) plays the role of a retardation time).
The main result of the paper is that, under the natural assumptions on the nonlinear term \(B\) equation (1) possesses a family of approximate inertial manifolds. We however note that, in contrast to the well-known results on the nonretarded case, in the present paper the error of approximation \(\theta>0\) cannot be taken arbitrarily small and should satisfy the inequality \(\theta\geq \theta_0(r)\) where \(\theta_0(r)>0\) depends on the retardation time \(r\). Nevertheless, the author shows that \(\theta_0(r) \to0\) as the retardation time \(r\) tends to zero and the associated approximate manifolds tend as \(r\to0\) to the approximate inertial manifolds of the corresponding non-retarded problem.

MSC:
35R10 Functional partial differential equations
37L25 Inertial manifolds and other invariant attracting sets of infinite-dimensional dissipative dynamical systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Babin, A.V.; Vishik, M.I., Attractors of evolutionary equations, (1992), North-Holland Amsterdam · Zbl 0778.58002
[2] Boutet de Monvel, L.; Chueshov, I.D.; Rezounenko, A.V., Inertial manifolds for retarded semilinear parabolic equations, Nonlinear anal., 34, 907-925, (1998) · Zbl 0954.34064
[3] Boutet de Monvel, L.; Chueshov, I.D.; Rezounenko, A.V., Long-time behaviour of strong solutions for a class of retarded nonlinear pdes, Comm. partial differential equations, 22, 1453-1474, (1997) · Zbl 0891.35159
[4] Carvalho, A.N.; Oliveira, L.A., Delay partial differential equations with some large diffusion, Nonlinear anal., 20, 1057-1095, (1994) · Zbl 0809.35148
[5] Chow, S.-N.; Lu, K., Invariant manifolds for flows in Banach spaces, J. differential equations, 74, 285-317, (1988) · Zbl 0691.58034
[6] Chueshov, I.D., Approximate inertial manifolds of exponential order for semilinear parabolic equations subjected to additive white noise, J. dynam. differential equations, 7, 549-566, (1995) · Zbl 0840.60054
[7] Chueshov, I.D., Introduction to the theory of infinite-dimensional dissipative systems, (1999), Acta Kharkov, (in Russian), English transl. · Zbl 0948.34035
[8] Chueshov, I.D.; Rezounenko, A.V., Global attractors for a class of retarded quasilinear partial differential equations, C. R. acad. sci. Paris Sér. I, 321, 607-612, (1995) · Zbl 0845.35129
[9] Constantin, P.; Foias, C.; Nicolaenko, B.; Temam, R., Integral manifolds and inertial manifolds for dissipative partial differential equations, (1989), Springer Berlin · Zbl 0683.58002
[10] Debussche, A.; Temam, R., Convergent families of approximate inertial manifolds, J. math. pure appl., 73, 489-522, (1994) · Zbl 0836.35063
[11] Debussche, A.; Temam, R., Some new generalizations of inertial manifolds, Discrete contin. dynam. systems, 2, 543-558, (1996) · Zbl 0948.35018
[12] Foias, C.; Manley, O.; Temam, R., Sur l’interaction des petits et grands tourbillons dans LES ecoulements turbulents, C. R. acad. sci. Paris Sér. I, 305, 497-500, (1987) · Zbl 0624.76072
[13] Foias, C.; Sell, G.; Temam, R.; Foias, C.; Sell, G.; Temam, R., Inertial manifolds for nonlinear evolutionary equations, C. R. acad. sci. Paris Sér. I, J. differential equations, 73, 309-353, (1988), See also · Zbl 0643.58004
[14] Foias, C.; Sell, G.; Titi, E., Exponential tracking and approximation of inertial manifolds for dissipative equations, J. dynam. differential equations, 1, 199-224, (1989) · Zbl 0692.35053
[15] Hale, J.K., Theory of functional differential equations, (1977), Springer New York · Zbl 0425.34048
[16] Hale, J.K., Asymptotic behavior of dissipative systems, (1988), American Mathematical Society Providence · Zbl 0642.58013
[17] Henry, D., Geometric theory of semilinear parabolic equations, (1981), Springer New York · Zbl 0456.35001
[18] Jolly, M.S.; Kevrekidis, I.G.; Titi, E.S., Approximate inertial manifolds for the kuramoto – sivashinsky equation: analysis and computations, Phys. D, 44, 38-60, (1990) · Zbl 0704.58030
[19] Marion, M., Approximate inertial manifolds for reaction – diffusion equations in high space dimension, J. dynam. differential equations, 1, 245-267, (1989) · Zbl 0702.35127
[20] Nicolaenko, B.; Scheurer, B.; Temam, R., Some global dynamical properties of a class of pattern formation equations, Comm. partial differential equations, 4, 245-297, (1989) · Zbl 0691.35019
[21] Rezounenko, A.V., Inertial manifolds with delay for retarded semilinear parabolic equations, Discrete contin. dynam. systems, 6, 829-840, (2000) · Zbl 1011.37046
[22] Rezounenko, A.V., Steady approximate inertial manifolds of exponential order for semilinear parabolic equations, Differential integral equations, 15, 1345-1356, (2002) · Zbl 1161.35427
[23] Rezounenko, A.V., Inertial manifolds for retarded second order in time evolution equations, Nonlinear anal., 51, 1045-1054, (2002) · Zbl 1023.35087
[24] Rezounenko, A.V., A sufficient condition for the existence of approximate inertial manifolds containing the global attractor, C. R. acad. sci. Paris Sér. I, 334, 1015-1020, (2002) · Zbl 1073.37089
[25] Temam, R., Infinite dimensional dynamical systems in mechanics and physics, (1988), Springer New York · Zbl 0662.35001
[26] Krisztin, T.; Walther, H.-O.; Wu, J., Shape, smoothness and invariant stratification of an attracting set for delayed monotone positive feedback, Fields institute monographs, 11, (1999), American Mathematical Society Providence · Zbl 1004.34002
[27] Titi, E.S., On approximate inertial manifolds to the navier – stokes equations, J. math. anal. appl., 149, 540-557, (1990) · Zbl 0723.35063
[28] Travis, C.C.; Webb, G.F., Existence and stability for partial functional differential equations, Trans. amer. math. soc., 200, 395-418, (1974) · Zbl 0299.35085
[29] Eden, A.; Foias, C.; Nicolaenko, B.; Temam, R., Exponential attractors for dissipative evolution equations, Collection recherches au mathematiques appliquees, (1994), Masson Paris · Zbl 0842.58056
[30] Wu, J., Theory and applications of partial functional – differential equations, Applied mathematical sciences, 119, (1996), Springer New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.